Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 48, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 2, 2020, 9:09 PM EDT for 5 counties in Massachusetts; Providence County, Rhode Island. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2020, 9:09 PM EDT (01:09 UTC)
- Expired
- Jul 2, 2020, 9:56 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 12 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:11 PM EDT | TSTM WND DMG | 1 N Westwood, MA | TREE DOWN BLOCKING HALF OF THE WESTBOUND LANE OF HIGH STREET AT DOVER RD IN WESTWOOD. |
| Jul 2, 9:20 PM EDT | TSTM WND DMG | Norfolk, MA | TREE DOWN ACROSS CLEVELAND STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711
WUUS51 KBOX 030109
SVRBOX
MAC005-017-021-023-025-RIC007-030215-
/O.NEW.KBOX.SV.W.0048.200703T0109Z-200703T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
909 PM EDT Thu Jul 2 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Southwestern Suffolk County in eastern Massachusetts...
Central Norfolk County in eastern Massachusetts...
Southern Middlesex County in northeastern Massachusetts...
West central Plymouth County in southeastern Massachusetts...
Northwestern Bristol County in southeastern Massachusetts...
Northeastern Providence County in Rhode Island...
* Until 1015 PM EDT.
* At 907 PM EDT, a severe thunderstorm was located over Walpole, or
near Norwood, moving south at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. This storm has a history of downing
multiple trees and powerlines as it moved through Bedford
and Waltham.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Boston, Brockton, Pawtucket, Taunton, East Providence, Randolph,
Franklin, North Attleborough, Norwood, Milton, Stoughton,
Attleboro, Dedham, Walpole, Mansfield, Easton, Canton, Norton,
Somerset and Sharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4178 7101 4178 7108 4177 7109 4178 7109
4178 7112 4179 7112 4178 7113 4177 7131
4178 7132 4177 7134 4223 7142 4228 7111
TIME...MOT...LOC 0107Z 347DEG 27KT 4217 7127
HAIL...<.75IN
WIND...60MPH
$$
Loconto3 follow-up statements
587
WWUS51 KBOX 030127
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
927 PM EDT Thu Jul 2 2020
MAC017-025-030136-
/O.CAN.KBOX.SV.W.0048.000000T0000Z-200703T0215Z/
Suffolk MA-Middlesex MA-
927 PM EDT Thu Jul 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUFFOLK AND
SOUTHERN MIDDLESEX COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4178 7101 4178 7108 4177 7109 4178 7109
4178 7112 4179 7112 4178 7113 4177 7131
4178 7132 4177 7134 4218 7141 4219 7109
TIME...MOT...LOC 0126Z 347DEG 27KT 4203 7123
$$
MAC005-021-023-RIC007-030215-
/O.CON.KBOX.SV.W.0048.000000T0000Z-200703T0215Z/
Norfolk MA-Plymouth MA-Bristol MA-Providence RI-
927 PM EDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHWESTERN NORFOLK...WEST CENTRAL PLYMOUTH...NORTHWESTERN
BRISTOL AND EAST CENTRAL PROVIDENCE COUNTIES...
At 926 PM EDT, a severe thunderstorm was located over Mansfield, or
near North Attleborough, moving south at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. This storm has a history of downing trees
and powerlines as it moved through Bedford to Waltham
between 830 and 855 PM.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Brockton, Pawtucket, Taunton, East Providence, Franklin, North
Attleborough, Norwood, Stoughton, Bridgewater, Attleboro, Walpole,
Mansfield, Easton, Canton, Norton, Somerset, Sharon, Foxborough,
Swansea and Seekonk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4178 7101 4178 7108 4177 7109 4178 7109
4178 7112 4179 7112 4178 7113 4177 7131
4178 7132 4177 7134 4218 7141 4219 7109
TIME...MOT...LOC 0126Z 347DEG 27KT 4203 7123
HAIL...<.75IN
WIND...60MPH
$$
Loconto616
WWUS51 KBOX 030136
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
936 PM EDT Thu Jul 2 2020
MAC005-021-023-RIC007-030215-
/O.CON.KBOX.SV.W.0048.000000T0000Z-200703T0215Z/
Norfolk MA-Plymouth MA-Bristol MA-Providence RI-
936 PM EDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHWESTERN NORFOLK...WEST CENTRAL PLYMOUTH...NORTHWESTERN
BRISTOL AND EAST CENTRAL PROVIDENCE COUNTIES...
At 935 PM EDT, a severe thunderstorm was located over Mansfield, or
near North Attleborough, moving south at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 911 PM, a tree was downed in Westwood.
This storm has had a history of downing mutiple trees and
powerlines from Carlisle to Waltham and Wellesley between
830 and 900 PM.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Brockton, Pawtucket, Taunton, East Providence, Franklin, North
Attleborough, Stoughton, Bridgewater, Attleboro, Walpole, Mansfield,
Easton, Norton, Somerset, Sharon, Foxborough, Swansea, Seekonk,
Raynham and Rehoboth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4178 7101 4178 7108 4177 7109 4178 7109
4178 7112 4179 7112 4178 7113 4177 7131
4178 7132 4177 7134 4212 7139 4210 7107
TIME...MOT...LOC 0135Z 349DEG 26KT 4199 7125
HAIL...<.75IN
WIND...60MPH
$$
Loconto339
WWUS51 KBOX 030156
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
956 PM EDT Thu Jul 2 2020
MAC005-021-023-RIC007-030206-
/O.CAN.KBOX.SV.W.0048.000000T0000Z-200703T0215Z/
Norfolk MA-Plymouth MA-Bristol MA-Providence RI-
956 PM EDT Thu Jul 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORFOLK...WEST
CENTRAL PLYMOUTH...NORTHWESTERN BRISTOL AND EAST CENTRAL PROVIDENCE
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4178 7101 4178 7108 4177 7109 4178 7109
4178 7112 4179 7112 4178 7113 4177 7131
4178 7132 4177 7134 4212 7139 4210 7107
TIME...MOT...LOC 0148Z 347DEG 27KT 4183 7120
$$
LocontoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:19 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 2, 7:19 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
719 PM EDT Thu Jul 2 2020
.SYNOPSIS...
Isolated showers and thunderstorms will diminish after sunset.
A backdoor cold front approaches our area overnight. The front
and a weak low pressure center remain in our vicinity during
Friday, bringing clouds and scattered mainly afternoon and
evening showers and thunderstorms. Cooler than normal weather
follows on Saturday, July 4th, across eastern New England along
with morning clouds and a few showers. Progressively warmer and
more humid air invades the area next week with chances of
typical late day showers or thunderstorms. The best chances for
storms look to be Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
715 PM update...
This Evening/Tonight...
The one lone severe thunderstorm that moved through western
Worcester County was dissipating as it moves through eastern
Windham County, CT. We are watching one strong storm near
Manchester, NH that could move into northeast Middlesex or
western Essex Counties around 8 PM if it holds together. That is
where there remains 500-1000 J/kg of MLCAPE but that should be
diminishing after sunset. With dry air in low levels, any
thunderstorm could produce a gust to 30-40 mph.
Previous discussion...
Slight chance for lingering shower or two over the interior
after sunset, then mainly dry tonight with partly cloudy to
mostly clear skies. Then late tonight back door cold front moves
into our area during with a weak low pressure circulation
forming along it and on the shoreline. This will allow for an
increase in cloud cover later tonight. While the late night
hours are expected to be mainly dry, it is possible we could get
an isolated shower or two in the area, or perhaps some patchy
drizzle nearshore.
With dewpoints in the 60s and an increase in cloud cover later
tonight, expecting warm overnight lows in the mid 60s to low 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday...
Interesting setup over our area, starting off the day with back door
cold front draped from weak low pressure near Cape Cod/Islands, with
models showing western end of front draped over western New England.
For our eastern zones and into central MA, this means a more
maritime influence with NE/onshore winds, bringing in some lower
cloud cover and eventual chances for scattered showers/light rain,
and high temps limited to the low to mid 70s.
Across the Connecticut River Valley Region in MA and northern CT,
somewhat warmer with highs upper 70s to low 80s, but the combination
of the front, better instability and some short waves moving NW to
SE through the area will bring a better chance for showers and
thunderstorms. Instability looks limited to 500-1000 J/kg and the
unstable airmass moves from E to W during the day as the back door
front exits western New England. With this in mind continuing higher
PoPs/QPF within western MA/western CT.
Continued with a non-diurnal temperature curve, with highs towards
midday and temperatures gradually falling in the afternoon.
Friday Night...
As front moves further south, high pressure over the Maritimes
builds southward into New England, bringing a continuation of the
E/NE flow and providing a stabilizing effect to the airmass as the
night wears on. Leftover convection over CT and Western MA should
dissipate early in the night, however some light rain is possible
closer to the shoreline due to the onshore marine influence. Clouds
then linger through the night over the three-state-region, with some
decreasing clouds towards daybreak over the interior. Cooler
overnight lows in the upper 50s to mid 60s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
430 PM update...
** Heat Advisories may be needed by Thursday...
Big Picture...
Upper level flow is from the northwest across our region through
the late weekend and early next week. An upper ridge axis then
builds across southern New England Tuesday and Wednesday, then
flattening out as a trough approaches from the Great Lakes late
in the week.
At the surface, there are rather nondescript features/weak
pressure systems until a bona fide southwest flow sets up from
Tuesday through Thursday. A cold front approaches on Thursday.
Daily details...
Independence Day...
High pressure over the Maritimes extends to New England,
bringing a cooling east flow over land that should stabilize
the airmass over our region. A few showers will exit the south
coast early in the morning, otherwise it should be a dry day.
High temperatures will range from near 70 at the immediate east
coast of MA to the lower 80s in the CT River valley. Cannot
rule out an isolated upslope rain shower in the east slopes of
the Berkshires but forecast PoPs are less than 20 percent.
Lows will be within a few degrees of 60.
Sunday...
A weak short wave trough moves southeastward across mainly
northern New England on Sunday. With temperatures in the 80s and
dewpoints rising to the mid 60s, this could be enough to trigger
a few scattered afternoon/evening thunderstorms, mainly in
central and northeast MA.
Monday...
Weak low pressure is over southern New England on Monday.
Winds will be light and variable and temperatures ranging from
70s with sea breezes at the coast to upper 80s over the CT River
valley. Models show potential for widely scattered showers or
thunderstorms over mainly western and southern sections.
Tuesday...
A southerly flow returns to the area with high temperatures well
up into the 80s, dewpoints mid 60s, and typical widely
scattered showers or storms in the interior.
Wednesday and Thursday...
Hot and humid bona fide summertime conditions as the upper ridge
erodes slightly and we are in SW flow at the surface with WNW
flow aloft. The 700 mb jet is relatively strong to our
northwest, with a look of a 'ring of fire' from the northern
Great Lakes to northern New England. We may be on the southern
part of this, but still will have relatively high chances of
thunderstorms in the afternoons and evenings. A cold front may
focus the storms more on Thursday. But any storms Wed and Thu could
be strong, with heavy downpours, frequent lightning, and gusty
winds.
Highs should reach 90 over interior sections Wed and the lower
to mid 90s on Thursday as 925 mb temps reach +26 to +28C. With
dewpoints having risen to near 70, this will lead to Heat Index
values approaching the mid 90s by Thursday, which could reach
Advisory thresholds in some areas.
&&
.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
2315Z update...
Through 02Z: High confidence.
VFR conditions for most of the area. Isolated strong
thunderstorm with local IFR could move into northeast MA around
00Z.
Tonight after 02Z...High confidence thru about 09z, then trends
moderate.
Any leftover SHRA to weaken early, with VFR conditions. As weak sfc
low shifts into the southeast waters overnight/pre-dawn, increased
onshore/NE wind will bring stratus towards eastern terminals around
12Z. Timing of stratus onset still isn't clear but best chance
eastern MA terminals and the Cape. Light W winds veer to the N
by 12Z.
Friday...Moderate confidence.
Deterioration to MVFR-IFR with showers, possible embedded
thunder at BAF-BDL and perhaps ORH. Trends in timing and any
potential improvement less clear. NE/E winds prevail through the
day, strongest along the eastern shoreline.
Friday night...Moderate confidence.
MVFR/IFR conditions persist along eastern MA and RI terminals from
00Z thru 06Z, with mainly VFR over the interior. Then MVFR CIGs move
westward, may not reach BDL-BAF prior to 12Z Sat.
KBOS Terminal...High confidence through 09Z, then moderate
confidence in TAF. VFR with sea breeze until sunset.
KBDL Terminal...High confidence through 09Z, then moderate
confidence in TAF. Isolated tstms may pop nearby until around 00Z.
Otherwise VFR tonight, with CIGs becoming MVFR by midday Fri with a
chance for SHRA or isolated TSRA.
Outlook /Saturday through Tuesday/...
Independence Day: Mainly VFR, with local MVFR possible.
Saturday Night: Mainly VFR, with local IFR possible. Patchy BR.
Sunday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA, isolated TSRA.
Sunday Night: Mainly VFR, with local IFR possible. Slight
chance SHRA, patchy BR.
Monday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA.
Monday Night: VFR. Slight chance SHRA.
Tuesday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA, isolated TSRA.
&&
.MARINE...
715 PM update...
Tonight...Mainly dry conditions, but an isolated shower is
possible later tonight. Local sea breezes diminish with sunset,
then SW winds 5 to 10 kts veering to the N overnight. Gusts to
25 kt Mass/Ipswich Bay and vicinity towards daybreak, with SCA
headlines posted.
Friday and Friday Night...
SCA continues into Friday for Mass/Ipswich Bay and the waters east,
as well as the waters east of Cape Cod, for seas 3 to 5 feet and NE
wind gusts to 25 kt. For the remainder of the waters NE wind gusts
15-20 kt expected with seas 2 to 4 feet. Scattered showers/light
rain mainly Friday night, with patchy fog developing.
Outlook /Saturday through Tuesday/...
Independence Day: Winds less than 25 kt. Slight chance of rain
showers, patchy fog.
Saturday Night: Winds less than 25 kt. Patchy fog. Areas of
visibility 1 to 3 nm.
Sunday: Winds less than 25 kt. Patchy fog.
Sunday Night: Winds less than 25 kt. Slight chance of rain
showers, slight chance of thunderstorms, patchy fog.
Monday: Winds less than 25 kt. Slight chance of rain showers.
Monday Night: Winds less than 25 kt. Slight chance of rain
showers. Areas of visibility 1 to 3 nm.
Tuesday: Winds less than 25 kt. Slight chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 7 AM to 11 PM EDT Friday for ANZ250.
Small Craft Advisory from 7 AM to 6 PM EDT Friday for ANZ251.
Small Craft Advisory from 1 PM to 11 PM EDT Friday for ANZ254.
&&
SYNOPSIS...NMB/GAF
NEAR TERM...NMB/GAF
SHORT TERM...NMB
LONG TERM...GAF
AVIATION...NMB/GAF
MARINE...NMB/GAFHazardous weather outlook, Jul 2, 4:22 PM EDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 PM EDT Thu Jul 2 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-032030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 422 PM EDT Thu Jul 2 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-032030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 PM EDT Thu Jul 2 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 2, 6:45 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
645 PM EDT THU JUL 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG BARRE 42.42N 72.11W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON WORCESTER ROAD
0604 PM TSTM WND DMG NORTH BROOKFIELD 42.27N 72.08W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON RTE 148 NEAR BROOKS POND ROAD
0605 PM TSTM WND DMG NORTH BROOKFIELD 42.27N 72.08W
07/02/2020 WORCESTER MA AMATEUR RADIO
LARGE TREE DOWN ON POWER LINES ON HILLSVILLE ROAD
0610 PM TSTM WND DMG SPENCER 42.24N 71.99W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON HOUSE ON SAH STREET
&&
EVENT NUMBER BOX2001636 BOX2001637 BOX2001638 BOX2001639
wsLocal storm report, Jul 2, 6:52 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
652 PM EDT THU JUL 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG BARRE 42.42N 72.11W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON WORCESTER ROAD
0604 PM TSTM WND DMG NORTH BROOKFIELD 42.27N 72.08W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON RTE 148 NEAR BROOKS POND ROAD
0605 PM TSTM WND DMG NORTH BROOKFIELD 42.27N 72.08W
07/02/2020 WORCESTER MA AMATEUR RADIO
LARGE TREE DOWN ON POWER LINES ON HILLSVILLE ROAD
0610 PM TSTM WND DMG SPENCER 42.24N 71.99W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON HOUSE ON ASH STREET
0610 PM TSTM WND DMG OAKHAM 42.35N 72.05W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREES DOWN ON WIRES ON LINCOLN ROAD
0610 PM TSTM WND DMG SPENCER 42.24N 71.99W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON WIRES ON SCHOOL STREET
&&
EVENT NUMBER BOX2001636 BOX2001637 BOX2001638 BOX2001639 BOX2001640
BOX2001641
wsSpecial weather statement, Jul 2, 7:25 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
725 PM EDT Thu Jul 2 2020
MAZ005-006-030030-
Central Middlesex County MA-Western Essex MA-
725 PM EDT Thu Jul 2 2020
...STRONG THUNDERSTORM HEADED TOWARD NORTHEAST MASSACHUSETTS...
At 723 PM EDT, Doppler radar was tracking a strong thunderstorm over
Manchester, New Hampshire moving south at 25 mph.
Frequent cloud to ground lightning, pea size hail, and winds in
excess of 40 mph will accompany this storm.
Locations impacted include...
Lowell, Lawrence, Methuen, Billerica, Chelmsford, Andover, Dracut,
Tewksbury, North Andover, Westford, Tyngsborough and Dunstable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4263 7109 4257 7144 4270 7149 4270 7129
4273 7127 4274 7124 4275 7122 4274 7118
4279 7118
TIME...MOT...LOC 2325Z 342DEG 23KT 4295 7142
FieldSpecial weather statement, Jul 2, 8:18 PM EDT, 51 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 818 PM EDT Thu Jul 2 2020 MAZ005-006-013>016-030100- Suffolk MA-Western Norfolk MA-Central Middlesex County MA- Eastern Norfolk MA-Western Essex MA-Southeast Middlesex MA- 818 PM EDT Thu Jul 2 2020 ...STRONG THUNDERSTORM... At 817 PM EDT, Doppler radar was tracking a strong thunderstorm over Carlisle, or near Billerica, moving south at 25 mph. Pea size hail and wind gusts up to 50 mph will accompany this storm, along with cloud to ground lightning and brief downpours. Gusty winds may precede heavy rain. Locations impacted include... Boston, Cambridge, Quincy, Newton, Somerville, Framingham, Waltham, Brookline, Medford, Arlington, Billerica, Woburn, Braintree, Chelmsford, Andover, Natick, Randolph, Watertown, Lexington and Tewksbury. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4257 7147 4264 7117 4221 7102 4212 7135 TIME...MOT...LOC 0017Z 343DEG 23KT 4252 7133 Loconto
Local storm report, Jul 2, 8:41 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
841 PM EDT THU JUL 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG BARRE 42.42N 72.11W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON WORCESTER ROAD
0604 PM TSTM WND DMG NORTH BROOKFIELD 42.27N 72.08W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON RTE 148 NEAR BROOKS POND ROAD
0605 PM TSTM WND DMG NORTH BROOKFIELD 42.27N 72.08W
07/02/2020 WORCESTER MA AMATEUR RADIO
LARGE TREE DOWN ON POWER LINES ON HILLSVILLE ROAD
0610 PM TSTM WND DMG SPENCER 42.24N 71.99W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON HOUSE ON ASH STREET
0610 PM TSTM WND DMG OAKHAM 42.35N 72.05W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREES DOWN ON WIRES ON LINCOLN ROAD
0610 PM TSTM WND DMG SPENCER 42.24N 71.99W
07/02/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON WIRES ON SCHOOL STREET
0830 PM TSTM WND DMG CARLISLE 42.53N 71.35W
07/02/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON POLICE STATION ON LOWELL STREET
0831 PM TSTM WND DMG BEDFORD 42.48N 71.27W
07/02/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON HARPER STREET
&&
EVENT NUMBER BOX2001636 BOX2001637 BOX2001638 BOX2001639 BOX2001640
BOX2001641 BOX2001642 BOX2001643
wsSpecial weather statement, Jul 2, 8:52 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 852 PM EDT Thu Jul 2 2020 MAZ005-012-013-017-RIZ001-002-030130- Southern Worcester MA-Western Norfolk MA-Northern Bristol MA- Central Middlesex County MA-Northwest Providence RI- Southeast Providence RI- 852 PM EDT Thu Jul 2 2020 ...STRONG THUNDERSTORM... At 851 PM EDT, Doppler radar was tracking a strong thunderstorm over Northbridge, or near Milford, moving south at 35 mph. Winds in excess of 40 mph will accompany this storm, along with brief downpours and cloud to ground lightning. Locations impacted include... Worcester, Pawtucket, Woonsocket, Shrewsbury, Cumberland, North Providence, Franklin, Johnston, North Attleborough, Milford, Attleboro, Smithfield, Lincoln, Central Falls, Westborough, Grafton, Ashland, Bellingham, Burrillville and Northbridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4228 7178 4231 7153 4188 7136 4184 7168 TIME...MOT...LOC 0051Z 346DEG 29KT 4215 7163 Loconto
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:18 PM EDT | Special Weather Statement | BOX | Middlesex, Norfolk | 42 min |
| Jul 2, 8:22 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 53 min |
| Jul 2, 8:52 PM EDT | Special Weather Statement | BOX | Providence | 38 min |
| Jul 2, 9:48 PM EDT | Special Weather Statement | BOX | Kent, Providence | 42 min |
| Jul 2, 9:53 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Newport, Providence, Washington | 48 min |
| Jul 2, 11:03 PM EDT | Special Weather Statement | BOX | Washington | 27 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Severe Thunderstorm Warnings in Rhode Island, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.